Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 113, NWS Midland/Odessa, TX

May 9, 2007Ector County, Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 9, 2007, 9:27 AM CDT for Ector County, Midland County, Texas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 9, 2007, 9:27 AM CDT (14:27 UTC)
Expired
May 9, 2007, 3:30 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Ector County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 12 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 10:26 AM CDTFLASH FLOODOdessa, TXGRANT ST FROM I20 TO HIGHWAY 80 UNDERWATER
May 9, 11:23 AM CDTFLASH FLOODMidland, TXNUMEROUS STREETS CURB TO CURB IN MIDLAND...BUSINESS 20 FLOOING NEAR MONAHANS DRAW WITH SOME HOUSES NEAR HIGHWAY 349 HAVING ROUGHLY 1 INCH OF WATER IN THEM
May 9, 11:27 AM CDTFLASH FLOODMidland, TXMULTIPLE REPORTS OF WATER OVER ROADWAYS IN AND AROUND MIDLAND FROM TX DOT
May 9, 11:27 AM CDTFLASH FLOODOdessa, TXMULTIPLE REPORTS OF WATER ON ROADWAYS IN AND AROUND ODESSA
May 9, 11:56 AM CDTFLASH FLOODOdessa, TXI20 FRONTAGE ROAD NEAR 1936 CLOSED DUE TO ONE AND ONE HALF FEET OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 091431
FFWMAF
TXC135-329-092030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 AM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ECTOR COUNTY IN WEST TEXAS...
  MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 330 PM CDT WEDNESDAY

* AT 926 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
  MONITORING A BROAD AREA OF SHOWERS AND THUNDERSTORMS MOVING 
  TO THE NORTHEAST AT ROUGHLY 25 MPH AND INTO MIDLAND AND ECTOR 
  COUNTIES.  THE GROUND THROUGHOUT THE AREA IS ALREADY SATURATED
  FROM TUESDAYS HEAVY RAIN...AND WILL CONTRIBUTE TO FLASH FLOODING 
  THROUGHOUT THE DAY.  

* HEAVY RAINFALL WILL AFFECT THE FOLLOWING LOCATIONS...
  ODESSA...
  MISSION DORADO...
  GARDENDALE...
  WARFIELD...
  MIDLAND INTERNATIONAL AIRPORT...
  MIDLAND...
  RURAL PORTIONS OF MIDLAND AND ECTOR COUNTIES...

ADDITIONAL RAINFALL IS EXPECTED THROUGHOUT THE DAY WHICH WILL
INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3165 10281 3167 10180 3206 10178 3209 10278

$$


13
4 follow-up statements
000 
WGUS74 KMAF 091537
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1029 AM CDT WED MAY 9 2007

TXC135-329-092030-
ECTOR-MIDLAND-
1029 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
MIDLAND AND ECTOR COUNTIES...

AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
MONITOR AN AREA THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL.
THIS AREA OF HEAVY RAINFALL EXTENDING FROM 7 MILES NORTH OF GOLDSMITH...
TO ODESSA...TO PLEASANT FARMS AND MOVING NORTHEAST AT 25 MPH.

PUBLIC REPORTS INDICATE THAT GRANT STREET FROM INTERSTATE 20 NORTH 
TO HIGHWAY 80/BUSINESS 20 IS UNDERWATER.  AS ADDITIONAL RAINFALL 
CONTINUES THROUGHOUT BOTH COUNTIES...ADDITIONAL FLOODING IS 
EXPECTED AND MANY ROADS MAY REQUIRE CLOSING OR BECOME IMPASSABLE 
DUE TO HIGH WATER. EXTREME CAUTION SHOULD BE EXERCISED WHILE 
TRAVELING THROUGH MIDLAND AND ECTOR COUNTIES TODAY WITH THE 
INCREASED FLOODING THREATS.  

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3165 10281 3167 10180 3206 10178 3209 10278

$$


13
000 
WGUS74 KMAF 091631
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 AM CDT WED MAY 9 2007

TXC135-329-092030-
ECTOR-MIDLAND-
1123 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
MIDLAND AND ECTOR COUNTIES...

AT 1121 AM CDT...CONTINUED MODERATE TO HEAVY RAINFALL WAS AFFECTING
MIDLAND AND ECTOR COUNTIES.  REPORTS FROM LOCAL BROADCAST 
METEOROLOGISTS INDICATED THAT MUCH OF DOWNTOWN MIDLAND WAS
EXPERIENCING STREET FLOODING WITH CURB TO CURB WATER LEVELS. IN
ADDITION...BUSINESS 20/HIGHWAY 80 IS BEGINNING TO FLOOD NEAR MONAHANS
DRAW...AND COULD BECOME IMPASSABLE.  REPORTS ARE ALSO COMING IN THAT 
SOME HOUSES SOUTH OF MIDLAND ON/NEAR HIGHWAY 349 ARE BEGINNING TO 
TO HAVE ROUGHLY 1 INCH OF WATER INSIDE.

ADDITIONAL RAINFALL IS EXPECTED THROUGHOUT THE DAY AND WILL CONTINUE
TO AGGRAVATE THE FLOODING SITUATION. 

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3165 10281 3167 10180 3206 10178 3209 10278

$$


13
000 
WGUS74 KMAF 091647
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 AM CDT WED MAY 9 2007

TXC135-329-092030-
ECTOR-MIDLAND-
1142 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
MIDLAND AND ECTOR COUNTIES...

AT 1140 AM CDT...CONTINUED MODERATE TO HEAVY RAINFALL WAS AFFECTING
MIDLAND AND ECTOR COUNTIES. REPORTS FROM LOCAL BROADCAST MEDIA 
REPORTED A HIGH WATER RESCUE IN THE CITY OF ODESSA AT THE 
INTERSECTION OF TOM GREEN AND 21ST STREET. IN ADDITION MANY STREETS
IN MIDLAND AND ODESSA ARE FLOODED WITH WATER FROM CURB TO CURB.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD...
VALLEY VIEW...SPRABERRY...NOTREES...NORTH COWDEN...MISSION DORADO...
MIDLAND INTERNATIONAL AIRPORT...MIDLAND...GREENWOOD...GOLDSMITH...
GARDENDALE AND COTTON FLAT.

ADDITIONAL RAINFALL IS EXPECTED THROUGHOUT THE DAY AND WILL CONTINUE
TO AGGRAVATE THE FLOODING SITUATION. 

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3165 10281 3167 10180 3206 10178 3209 10278

$$
000 
WGUS74 KMAF 091707
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 AM CDT WED MAY 9 2007

TXC135-329-092030-
ECTOR-MIDLAND-
1158 AM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
MIDLAND AND ECTOR COUNTIES...

AT 1156 AM CDT...BROADCAST METEOROLOGISTS REPORTED THAT THE 
INTERSTATE 20 FRONTAGE ROAD NEAR 1936 WAS BEING CLOSED DUE TO 
ONE TO ONE AND A HALF FEET OF WATER MAKING IT DANGEROUS AND
IMPASSABLE.  ADDITIONAL LOCATIONS ALONG INTERSTATE 20 ARE
BEGINNING TO BECOME AFFECTED WITH STANDING/FLOWING WATER...AND
MAY BECOME IMPASSABLE SOON.  

A BROAD AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO 
AFFECT MIDLAND AND ECTOR COUNTIES THROUGHOUT THE DAY.  THIS 
WILL FURTHER AGGRAVATE THE FLOODING POTENTIAL. TRAVEL THROUGH 
THESE AREAS SHOULD BE DONE ONLY AS NECESSARY AS CONDITIONS WILL
CONTINUE TO DETERIORATE THROUGHOUT THE AFTERNOON.  IN ADDITION...
DUE TO THE RAPID NATURE OF FLOODING IN THESE LOCATIONS...DRIVING
CONDITIONS COULD CHANGE RAPIDLY...WITH LITTLE OR NO WARNING.  
EXTREME CAUTION SHOULD BE EXERCISED WHEN TRAVELING ON AREA ROADS
TODAY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE.

FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT HTTP://WWW.DOT.STATE.TX.US

LAT...LON 3165 10281 3167 10180 3206 10178 3209 10278

$$


13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:34 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, May 9, 3:34 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 AM CDT WED MAY 9 2007

.SHORT TERM...
SEVERAL FACTORS WILL ALIGN TODAY TO CONTINUE THE THREAT OF HEAVY
RAINFALL ALONG WITH SEVERE WEATHER ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. FIRST...WELL ABOVE NORMAL MOISTURE IS
CURRENTLY IN PLACE WITH PRECIPITABLE WATER VALUES AROUND 1 INCH ON
THE 09/00Z KMAF SOUNDING. MOISTURE IS ALREADY ON THE INCREASE AS
SOUTHERLY WINDS ABOVE THE FRONTAL ZONE ARE NOTED ON THE LATEST KMAF
VWP. AS MOISTURE CONTINUES TO INCREASE...PRECIPITABLE WATER VALUES
ARE EXPECTED TO VARY FROM 0.75 OUT WEST TO POSSIBLY AS HIGH AS 1.5
ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS BY
LATE THIS AFTERNOON. THE SHORT RANGE MODELS ALSO DEPICT A STRONG
MID-LEVEL SHORTWAVE TROUGH ALONG WITH A 300MB JET TO TRAVERSE THE
AREA EARLY TODAY. LIFT ASSOCIATED WITH THE ABOVE FEATURES WILL
SPREAD ACROSS THE REGION TODAY...ESPECIALLY THIS MORNING INTO THE
EARLY AFTERNOON. OMEGA VALUES ARE IMPRESSIVE...BUT ESPECIALLY SO
ACROSS THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. THUS...THE HIGHEST POPS FOR TODAY WILL RESIDE ACROSS THE
ABOVE MENTIONED REGIONS. SEVERE WEATHER WILL BE POSSIBLE ACROSS A
GOOD PORTION OF THE REGION TODAY...MAINLY SOUTH OF A GUADALUPE
MOUNTAINS TO SNYDER LINE. THE AREA MOST FAVORED WILL BE THE BIG BEND
AND LOWER TRANS PECOS REGION. INSTABILITY WILL BE HIGHER ACROSS THIS
REGION...ESPECIALLY THIS AFTERNOON WITH CAPES APPROACHING 1000J/KG.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN WITH THESE
STORMS. WE WILL MENTION SEVERE THUNDERSTORMS IN THE FORECAST TODAY
ALONG WITH A CONTINUATION OF THE CURRENT FLASH FLOOD WATCH.

ACTIVITY WILL BEGIN TO DECREASE FROM WEST TO EAST THIS EVENING AND
THROUGH THE OVERNIGHT HOURS AS THE UPPER LEVEL LOW CURRENTLY TO OUR
WEST TRANSLATES EAST OF THE REGION. ACCORDINGLY...RAIN CHANCES WILL
DECREASE...ALTHOUGH WE WILL KEEP LOW POPS IN THE FORECAST AFTER
MIDNIGHT EAST OF A LAMESA TO FORT STOCKTON LINE.

.LONG TERM...
UPPER LEVEL LOW WILL MOVE EAST OF THE CWA THURSDAY TO A POSITION
OVER WEST CENTRAL TEXAS BY 18Z. AN UPPER RIDGE WILL BEGIN TO BUILD
INTO THE AREA BEHIND THE LOW WITH UPPER LEVEL WINDS BECOMING
NORTHWESTERLY THURSDAY. AT THE SURFACE...A RIDGE WILL EXTEND FROM
A HIGH OVER COLORADO OVER THE WESTERN CWA KEEPING NORTHEASTERLY
WINDS OVER THE AREA. A TROUGH WILL DEVELOP ALONG THE TEXAS NEW
MEXICO BORDER OVER THE WEEKEND.

THUNDERSTORMS...THE LAST VESTIGES OF THE UPPER LEVEL SYSTEM...WILL
BE ENDING OVER THE NORTHEASTERN PART OF THE CWA THURSDAY MORNING.
WITH MOST OF THE ACTIVITY WILL BE NORTHEAST OF THE AREA BY 18Z
THURSDAY. CLOUDS WILL BE ON THE DECREASE THURSDAY AFTERNOON AS THE
NORTHWEST FLOW ALOFT BRINGS DRIER AIR INTO THE CWA.

TEMPERATURES WILL BE ON THE INCREASE THE LATTER HALF OF THE WEEK AS
THE UPPER RIDGE BUILDS INTO THE AREA AND A THERMAL RIDGE SETS UP
OVER THE WESTERN AREAS OF THE CWA.  HIGHS WILL BE MAINLY IN THE 70S AND
80S THURSDAY WARMING TO THE 80S AND 90S BY THE WEEKEND.  A FEW
READINGS UP TO 102 DEGREES CAN BE EXPECTED ALONG THE RIO GRANDE BY
THE BEGINNING OF NEXT WEEK. LOWS WILL MAINLY BE IN THE 50S AND 60S
WITH A FEW 40S IN THE HIGHER ELEVATIONS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72  53  79  58  /  90  50  10  10
CARLSBAD NM                76  53  88  56  /  60  20  10  10
DRYDEN TX                  76  57  87  60  /  70  40  10  10
FORT STOCKTON TX           74  57  85  62  /  80  30  10  10
GUADALUPE PASS TX          71  54  82  56  /  60  20  10  10
HOBBS NM                   74  54  85  59  /  60  20  10  10
MARFA TX                   71  46  81  48  /  60  20  10  10
MIDLAND INTEL AIRPORT TX   72  54  83  57  /  90  40  10  10
ODESSA TX                  72  56  84  58  /  90  30  10  10
WINK TX                    77  55  90  60  /  80  20  10  10

&&

.MFA WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 AM EARLY THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 3 AM CDT /2 AM MDT/ EARLY THIS MORNING TO
     7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

06/54
Hazardous weather outlook, May 9, 3:49 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 AM CDT WED MAY 9 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-100900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
349 AM CDT WED MAY 9 2007 /249 AM MDT WED MAY 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS MUCH OF WEST
TEXAS AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE
WEST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH
THE STRONGER STORMS. THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO
REMAIN SOUTH OF A GUADALUPE MOUNTAINS TO SNYDER LINE.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY
RAINFALL TODAY. ADDITIONAL HEAVY RAINFALL WILL LEAD TO FLASH
FLOODING...EXPECIALLY ACROSS AREAS WITH SATURATED SOILS. THE THREAT
OF FLASH FLOODING IS EXPECTED TO DIMINISH TONIGHT AS THE
THUNDERSTORM ACTIVITY DECREASES IN AREAL COVERAGE.  A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THUNDERSTORM ACTIVITY IS EXPECTED TO END OVER WEST TEXAS AND
SOUTHEAST NEW MEXICO THURSDAY MORNING AS THE UPPER LEVEL SYSTEM
MOVES EAST OF THE AREA. DRY WEATHER AND WARM TEMPERATURES ARE
EXPECTED THURSDAY THROUGH THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.  SPOTTER GROUPS AND
EMERGENCY OFFICIALS SHOULD MAKE PREPARATIONS FOR A POTENTIALLY
SIGNIFICANT WEATHER EVENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 9, 5:35 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 AM CDT WED MAY 9 2007

TXZ057-058-258-091130-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
535 AM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF VAN HORN AT
535 AM CDT OR 435 AM MDT...MOVING NORTHEAST AT 25 MPH. THIS STORM
WILL REMAIN OVER RURAL AREAS OF CULBERSON COUNTY...BUT IS EXPECTED
TO IMPACT MOTORISTS ON U.S. HIGHWAY 54 IN THE VICINITY OF THE SIERRA
DIABLO MOUNTAINS.

GUSTY WINDS TO 50 MPH... SMALL HAIL... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.
Special weather statement, May 9, 7:41 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
741 AM CDT WED MAY 9 2007

TXZ075-081-082-091345-
PECOS-BIG BEND AREA-TERRELL-
741 AM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER...SOUTH
CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF LONGFELLOW AT
741 AM CDT...MOVING NORTHEAST TOWARDS SANDERSON AT 15 MPH. THIS
THUNDERSTORM IS CAPABLE OF PRODUCING HAIL...GUSTY WINDS TO 50
MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 5:23 AM CDTFlash Flood WarningMAFEctor, Midland4 hr
May 9, 5:42 AM CDTFlash Flood WarningMAFMartin3 hr
May 9, 7:52 AM CDTSevere Thunderstorm WarningMAFBrewster38 min
May 9, 8:22 AM CDTSevere Thunderstorm WarningMAFTerrell27 min
May 9, 10:59 AM CDTFlash Flood WarningMAFBorden6 hr
May 9, 11:51 AM CDTFlash Flood WarningMAFDawson, Howard6 hr
May 9, 11:51 AM CDTFlash Flood WarningMAFDawson, Howard, Scurry6 hr
May 9, 2:13 PM CDTFlash Flood WarningMAFReagan6 hr
May 9, 4:35 PM CDTSevere Thunderstorm WarningMAFCulberson34 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.